Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 6, NWS Kansas City, MO

March 31, 200811 counties in Missouri; 4 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Mar 31, 2008, 7:14 AM CDT for 11 counties in Missouri; 4 counties in Kansas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 7:14 AM CDT (12:14 UTC)
Expired
Mar 31, 2008, 9:32 AM CDT
In force
2 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Clay County, MO, Clinton County, MO, Henry County, MO, Livingston County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-454 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 311214
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT MON MAR 31 2008

MOZ037-038-044-311600-
/O.EXB.KEAX.HW.W.0001.000000T0000Z-080331T1600Z/
JACKSON-LAFAYETTE-JOHNSON MO-
INCLUDING THE CITIES OF...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...WARRENSBURG
714 AM CDT MON MAR 31 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

SOUTHERLY WINDS ARE EXPECTED TO INCREASE OVER THE NEXT COUPLE OF
HOURS ACROSS THE WARNED AREA. WHILE THE STRONG WINDS ARE NOT
ASSOCIATED WITH THUNDERSTORM ACTIVITY...SOME LIGHT RAIN MAY BE
PRESENT AT TIMES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST ONE HOUR...OR GUSTS OF 58 MPH OR GREATER
ARE EXPECTED TO OCCUR AT ANYTIME. DAMAGE TO TREES...POWER LINES
AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE.

$$

KSZ057-060-MOZ043-053-311400-
/O.CON.KEAX.HW.W.0001.000000T0000Z-080331T1400Z/
MIAMI-LINN KS-CASS-BATES-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE...
HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL
714 AM CDT MON MAR 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

SOUTHERLY WINDS ARE EXPECTED TO INCREASE OVER THE NEXT COUPLE OF
HOURS ACROSS THE WARNED AREA INCLUDING THE SOUTHERN PORTIONS OF THE
KANSAS CITY METRO AREA. WHILE THE STRONG WINDS ARE NOT ASSOCIATED WITH
THUNDERSTORM ACTIVITY...SOME LIGHT RAIN MAY BE PRESENT AT TIMES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST ONE HOUR...OR GUSTS OF 58 MPH OR GREATER
ARE EXPECTED TO OCCUR AT ANYTIME. DAMAGE TO TREES...POWER LINES
AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE.

$$

KSZ025-103>105-MOZ020>023-028>031-039-045-054-311600-
/O.NEW.KEAX.WI.Y.0006.080331T1214Z-080331T1600Z/
ATCHISON KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-SALINE-PETTIS-HENRY-
INCLUDING THE CITIES OF...ATCHISON...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...MARSHALL...SEDALIA...CLINTON
714 AM CDT MON MAR 31 2008

...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

SOUTHERLY WINDS WILL INCREASE OVER THE NEXT COUPLE OF HOURS ACROSS THE
WARNED AREA INCLUDING THE KANSAS CITY METRO AREA. WHILE THE STRONG
WINDS ARE NOT ASSOCIATED WITH THUNDERSTORM ACTIVITY...SOME LIGHT RAIN
MAY BE PRESENT AT TIMES. .

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

DEROCHE
2 follow-up statements
000 
WWUS73 KEAX 311300
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 AM CDT MON MAR 31 2008

KSZ057-060-MOZ043-053-311400-
/O.CON.KEAX.HW.W.0001.000000T0000Z-080331T1400Z/
MIAMI-LINN KS-CASS-BATES-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...RAYMORE...
HARRISONVILLE...PLEASANT HILL...BUTLER...RICH HILL
800 AM CDT MON MAR 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

SOUTHERLY WINDS HAVE INCREASED OVER THE LAST COUPLE OF HOURS ACROSS
THE WARNED AREA INCLUDING THE SOUTHERN PORTIONS OF THE KANSAS CITY
METRO AREA. MULTIPLE REPORTS OF DAMAGE HAVE BEEN RECEIVED ACROSS THE
AREA INCLUDING THE TOWN OF PLEASANT HILL. WHILE THE STRONG WINDS ARE
NOT ASSOCIATED WITH THUNDERSTORM ACTIVITY...SOME LIGHT RAIN MAY BE
PRESENT AT TIMES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST ONE HOUR...OR GUSTS OF 58 MPH OR GREATER
ARE EXPECTED TO OCCUR AT ANYTIME. DAMAGE TO TREES...POWER LINES
AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE.

$$

MOZ037-038-044-311600-
/O.CON.KEAX.HW.W.0001.000000T0000Z-080331T1600Z/
JACKSON-LAFAYETTE-JOHNSON MO-
INCLUDING THE CITIES OF...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...WARRENSBURG
800 AM CDT MON MAR 31 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING. 

SOUTHERLY WINDS HAVE INCREASED OVER THE LAST COUPLE OF HOURS ACROSS
THE WARNED AREA INCLUDING THE SOUTHERN PORTIONS OF THE KANSAS CITY
METRO AREA. MULTIPLE REPORTS OF DAMAGE HAVE BEEN RECEIVED ACROSS THE
KANSAS CITY METRO AREA. WHILE THE STRONG WINDS ARE NOT ASSOCIATED WITH
THUNDERSTORM ACTIVITY...SOME LIGHT RAIN MAY BE PRESENT AT TIMES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST ONE HOUR...OR GUSTS OF 58 MPH OR GREATER
ARE EXPECTED TO OCCUR AT ANYTIME. DAMAGE TO TREES...POWER LINES
AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE.

$$

KSZ025-103>105-MOZ020>023-028>031-039-045-054-311600-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-080331T1600Z/
ATCHISON KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-SALINE-PETTIS-HENRY-
INCLUDING THE CITIES OF...ATCHISON...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...MARSHALL...SEDALIA...CLINTON
800 AM CDT MON MAR 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. 

SOUTHERLY WINDS HAVE INCREASED OVER THE LAST COUPLE OF HOURS ACROSS
THE WARNED AREA INCLUDING THE KANSAS CITY METRO AREA. MULTIPLE
REPORTS OF DAMAGE HAVE BEEN RECEIVED ACROSS THE KANSAS CITY METRO AND
SURROUNDING AREAS. WHILE THE STRONG WINDS ARE NOT ASSOCIATED WITH
THUNDERSTORM ACTIVITY...SOME LIGHT RAIN MAY BE PRESENT AT TIMES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS73 KEAX 311432
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 AM CDT MON MAR 31 2008


MOZ037-038-044-311545-
/O.CAN.KEAX.HW.W.0001.000000T0000Z-080331T1600Z/
JACKSON-LAFAYETTE-JOHNSON MO-
INCLUDING THE CITIES OF...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...WARRENSBURG
932 AM CDT MON MAR 31 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE
HIGH WIND WARNING. 

THE STRONG WINDS THAT PERSISTENT EARLIER THIS MORNING HAVE SUBSIDED
ENDING THE THREAT OF HIGH WINDS. HOWEVER...BRISK SOUTHERLY WINDS OF
15 TO 25 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE MORNING INTO
THE EARLY AFTERNOON.

$$

KSZ025-103>105-MOZ020>023-028>031-039-045-054-311545-
/O.CAN.KEAX.WI.Y.0006.000000T0000Z-080331T1600Z/
ATCHISON KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-CARROLL-SALINE-PETTIS-HENRY-
INCLUDING THE CITIES OF...ATCHISON...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...ST. JOSEPH...
PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...CARROLLTON...MARSHALL...SEDALIA...CLINTON
932 AM CDT MON MAR 31 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE
WIND ADVISORY. 

THE STRONG WINDS THAT PERSISTENT EARLIER THIS MORNING HAVE SUBSIDED
ENDING THE THREAT OF HIGH WINDS. HOWEVER...BRISK SOUTHERLY WINDS OF
15 TO 25 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE MORNING INTO
THE EARLY AFTERNOON..

$$

DEROCHE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 31, 6:52 AM CDT, 22 minutes earlier.

Area forecast discussion, Mar 31, 6:52 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 AM CDT MON MAR 31 2008

...UPDATED AVIATION AND CURRENT DISCUSSION...

.DISCUSSION...

WILL GO AHEAD AN CANCEL THE WATCH NOW THAT STORMS HAVE RAPIDLY MOVED
OFF TO THE EAST. ALSO WATCHING STRONG WINDS JUST OFF THE SURFACE
THAT ARE MOVING INTO AREAS JUST SOUTH OF KANSAS CITY. THESE WINDS
SEEM TO BE ASSOCATED WITH OUTFLOW FROM CONVECTIVE CLUSTER THAT IS IN
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS IS ALSO OCCURRING AS
WARM FRONT IS JUMPING TO THE NORTH ACROSS EAST CENTRAL KANSAS AND
WEST CENTRAL MISSOURI. TEMPERATURES ARE RESPONDING...SO WILL ALSO DO
SOME TWEAKING TO TODAYS HIGHS.

PC

&&

.PREV DISCUSSION...
/400 AM CDT MON MAR 31 2008/
INTERESTING SCENARIO WITH A COUPLE OF SHORT WAVES EMBEDDED IN
TROUGHING OVER THE WEST. ONE WAVE THIS MORNING IN NORTHWEST KANSAS
WILL BE MOVING INTO SOUTHEAST SOUTH DAKOTA BY MID MORNING...WHILE A
SECOND WAVE IN NEW MEXICO AT 12Z WILL MOVE INTO SOUTHWEST KANSAS AND
THE TEXAS PANHANDLE BY 18Z. A STRONG UPPER JET IN THE BASE OF THE
TROUGH WILL BE CUTTING ACROSS TEXAS TODAY...BUT AN OFFSHOOT OF THIS
JET WILL BE DEVELOPING WITH ACROSS KANSAS AND INTO EASTERN NEBRASKA
WITH THE FIRST SHORT WAVE. ALREADY SEEING THE EFFECTS OF THESE TWO
WAVES WITH A CLUSTER OF STORMS ACROSS NORTHEAST KANSAS AND A SECOND
CLUSTER ACROSS NORTHEAST OKLAHOMA.

FOR THIS MORNING...EXPECT STORMS IN KANSAS TO CONTINUE TO TRACK TO
THE NORTHEAST ACROSS NORTHWEST PORTIONS OF FORECAST AREA. THESE
STORMS WILL BE ELEVATED TO THE NORTH OF A SURFACE LOW THAT WILL BE
MOVING TO NEAR TOPEKA BY 12Z. MAIN THREAT FROM THESE STORMS WILL BE
HAIL. MAY ALSO SEE SCATTERED STORMS DEVELOPING IN THE WARM
SECTOR...BUT MAIN SHOW FOR STORMS IN THE FORECAST AREA WILL BE WITH
THE COLD FRONT AS IT SWINGS THROUGH THE REGION MAINLY IN THE
AFTERNOON. ONE INHIBITING FACTOR FOR STORMS THIS AFTERNOON WILL BE
THE PERSISTENT CLOUD COVER...SO DESPITE AREA COMING INTO THE WARM
SECTOR OF THE STORM...TEMPERATURES WILL STRUGGLE A BIT. STILL MODELS
ADVERTISE SBCAPES CLIMBING INTO THE 1000 TO 1200 RANGE THIS
AFTERNOON AHEAD OF THE FRONT...WITH RAPIDLY WEAKENING CAP.
UNIDIRECTIONAL SHEAR PROFILES WOULD SUPPORT HAIL AND DAMAGING WINDS
WITH BOWING SEGMENTS THAT DEVELOP WITH STORMS ON THE FRONT...WITH
THE TORNADIC THREAT LESS LIKELY THIS FAR NORTH.

SEVERE THREAT WILL END WITH FRONTAL PASSAGE...AND THE COLDER AND
DRIER AIR POURS IN BEHIND THE FRONT TONIGHT. NEXT CHANCE OF STORMS
WILL ARRIVE LATER ON WEDNESDAY AS NEXT IN THE SERIES OF SHORT WAVE
TROUGHS HEADS TO THE REGION MID WEEK.

PC

&&

.AVIATION...

WARM FRONT MOVING NORTH QUICKLY. WINDS PICKING UP OUT OF THE SOUTH
AFTER THE FRONT MOVES THROUGH. COLD FRONT EXPECTED TO TRIGGER A LINE
OF SHOWERS AND THUNDERSTORMS BY LATE MORNING IN EASTERN KANSAS.
TIMING OF FRONT SHOULD HAVE IT PAST THE TAF SITES BY EARLY AFTERNOON
WITH A WIND SHIFT TO THE WEST BEHIND IT.  CIGS QUITE TRICKY WITH
THIS SITUATION. THERE IS A POTENTIAL OF A PERIOD OF SOME MVFR CIGS
BEHIND THE FRONT BUT NAM SHOWING CIGS LIFTING THIS EVENING AS DRIER
AIR IS PULLED EAST OUT OF KANSAS AS SURFACE RIDGING BUILDS IN.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Mar 31, 6:04 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 AM CDT MON MAR 31 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
604 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND IN ADVANCE OF A COLD
FRONT MOVING OUT OF EASTERN KANSAS THIS MORNING TO THE INTERSTATE 35
CORRIDOR BY ABOUT 1 PM...THEN TO A KIRKSVILLE TO CLINTON LINE BY
LATE AFTERNOON. THE FRONT SHOULD BE EAST OF THE FORECAST AREA BY
EARLY THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS...HOWEVER THE
STORMS SHOULD BE MOVING FAST ENOUGH TO NOT PRODUCE A FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL RETURN TO SOUTHWEST MISSOURI
AND SOUTHEAST KANSAS WEDNESDAY AFTERNOON...OVERSPREADING THE OUTLOOK
AREA WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR MOST OF THE
OUTLOOK AREA...MAINLY IN THE AFTERNOON. EXTREME NORTHWEST MISSOURI
AND NORTHEAST KANSAS MAY NOT NEED SPOTTERS AS THE FRONT WILL BE
MOVING THROUGH BEFORE THE NOON HOUR.

PC

In the hours before

Local storm report, Mar 31, 4:50 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
450 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     HAIL             MARYVILLE               40.34N 94.87W
03/31/2008  M0.75 INCH       NODAWAY            MO   LAW ENFORCEMENT

&&

GAMIS
Local storm report, Mar 31, 5:04 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             FILLMORE                40.03N 94.97W
03/31/2008  E0.88 INCH       ANDREW             MO   LAW ENFORCEMENT

&&

DDEROCHE
Special weather statement, Mar 31, 5:39 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 AM CDT MON MAR 31 2008

MOZ024-025-032-311115-
CHARITON-LINN-MACON-
539 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CHARITON...NORTHWESTERN
MACON AND SOUTHEASTERN LINN COUNTIES UNTIL 615 AM CDT...

AT 536 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF MEADVILLE...OR 11 MILES
SOUTHWEST OF BROOKFIELD...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  LACLEDE BY 545 AM CDT.
  BROOKFIELD AND 9 MILES SOUTHEAST OF LINNEUS BY 550 AM CDT.
  8 MILES NORTHWEST OF MARCELINE BY 555 AM CDT.
  BUCKLIN BY 600 AM CDT.

THE TOWNS OF SUMNER...SAINT CATHERINE...NEW BOSTON AND ETHEL ARE ALSO
IN THE PATH OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Special weather statement, Mar 31, 5:54 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 AM CDT MON MAR 31 2008

MOZ005>007-015-016-311130-
GRUNDY-HARRISON-MERCER-PUTNAM-SULLIVAN-
554 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ALERT FOR MERCER...NORTHEASTERN GRUNDY...
NORTHEASTERN HARRISON...NORTHWESTERN SULLIVAN AND WESTERN PUTNAM
COUNTIES UNTIL 630 AM CDT...

AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RIDGEWAY TO 5 MILES
WEST OF SPICKARD TO TRENTON...MOVING NORTHEAST AT 45 MPH.

THESE STORMS WILL BE NEAR...
  GALT BY 600 AM CDT.
  PRINCETON BY 605 AM CDT.
  MERCER BY 610 AM CDT.

THE TOWNS OF MODENA...TINDALL...MOUNT MORIAH...MILL GROVE...OSGOOD...
HARRIS...NEWTOWN...SOUTH LINEVILLE...LUCERNE AND POWERSVILLE ARE ALSO
IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

21
Special weather statement, Mar 31, 6:21 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 AM CDT MON MAR 31 2008

MOZ025-033-311145-
MACON-RANDOLPH-
621 AM CDT MON MAR 31 2008

...SIGNIFICANT WEATHER ALERT FOR MACON AND NORTHEASTERN RANDOLPH
COUNTIES UNTIL 645 AM CDT...

AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF BUCKLIN TO CALLAO TO 8 MILES SOUTH OF BEVIER...MOVING NORTHEAST AT
45 MPH.

THESE STORMS WILL BE NEAR...
  ATLANTA BY 635 AM CDT.
  LA PLATA BY 640 AM CDT.

THE TOWNS OF EXCELLO...ETHEL...JACKSONVILLE AND ELMER ARE ALSO IN THE
PATH OF THESE STORMS.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

21
Local storm report, Mar 31, 7:11 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
711 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     NON-TSTM WND GST LEES SUMMIT             38.92N 94.38W
03/31/2008  E60 MPH          JACKSON            MO   TRAINED SPOTTER

            WINDS ARE GUSTING AT 50 TO 60 MPH AT THE INTERSECTION OF
            HIGHWAYS 150 AND 291.

&&

GAMIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:06 AM CDTSevere Thunderstorm WarningEAXHolt39 min
Mar 31, 4:17 AM CDTSevere Thunderstorm WarningEAXNodaway23 min
Mar 31, 4:47 AM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry, Holt, Nodaway, Worth43 min
Mar 31, 4:57 AM CDTSevere Thunderstorm WarningEAXHolt18 min
Mar 31, 5:26 AM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry, Harrison, Nodaway, Worth41 min
Mar 31, 5:37 AM CDTHigh Wind WarningEAXBates, Cass, Jackson, Johnson, Lafayette4 hr
Mar 31, 9:56 AM CDTHigh Wind WarningEAXChariton, Cooper, Howard, Pettis, Randolph, Saline2 hr
Mar 31, 10:38 AM CDTSevere Thunderstorm WarningEAXBates, Cass37 min
Mar 31, 11:14 AM CDTSevere Thunderstorm WarningEAXBates46 min
Mar 31, 12:37 PM CDTAreal Flood AdvisoryEAXBates5 hr
Mar 31, 12:42 PM CDTAreal Flood AdvisoryEAXHenry5 hr

Nearby

Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.